What is Tardive dyskinesia?

Tardive dyskinesia (TD) is a neurologic disorder associated with the long-term use of certain medications (dopamine receptor-blocking agents) for some types of mental illnesses, such as major depressive disorder, bipolar disorder, and schizophrenia. TD causes involuntary movements of the body such as facial-tics, rapid eye blinking, sticking out of the tongue, lip pursing, and jaw clenching.

Some people experience involuntary twitching and jerking of their arms, legs, or torso. In this video, Lauren shares her personal experience with TD, and also sits down with Dr. Leslie Citrome, a psychiatrist and Clinical Professor of Psychiatry and Behavioural Sciences at New York Medical College, and who specializes in tardive dyskinesia.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s